Alert archive / Colorado / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 10, 2001, 6:49 PM MDT for Mesa County, Colorado. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2001, 6:49 PM MDT (00:49 UTC)
- Expired
- Jul 10, 2001, 8:45 PM MDT
- In force
- 116 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mesa County, CO
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGJT 110052 FFWGJT COC077-110245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 649 PM MDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN MESA COUNTY IN WEST CENTRAL COLORADO * UNTIL 845 PM MDT * AT 649 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN AROUND GLADE PARK ON THE UNCOMPAHGRE PLATEAU...AND WITHIN AREAS NORTH OF GATEWAY. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT "TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3851 10904 3851 10876 3890 10850 3918 10904
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:00 PM MDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 10, 2:00 PM MDT, 4 hours 49 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 200 PM MDT TUE JUL 10 2001 MOIST TAP STILL IN PLACE WITH SHORT WAVE VISIBLE ON WATER VAPOR TO AID IN AFTERNOON...EVENING ACTIVITY. 50+DEW POINTS AND OVER ONE INCH PW COMBINE WITH ACTIVITY THE PAST FEW DAYS TO BRING SCT/NMRS TSRA. STORMS WILL MOVE ABOUT 15 KTS. THE FOUR CORNERS AREA IS NOW IN EXCESSS RAINFALL. COULD ALSO SEE ISOLATED HAIL POTENTIAL TO AN INCH THIS AFTERNOON. SLIGHT BREAK IN MOISTURE POSSIBLE FOR THURSDAY BUT NOT ENOUGH TO REMOVE COMPLETELY. CLOUDS TO HELP KEEP HIGH TEMPS NEAR NORMAL OR SLIGHTLY BELOW NEXT COUPLE OF DAYS. DJC IN THE EXTENDED...MOISTURE PLUME THAT WILL BE OVER THE CWFA INTO THURSDAY WILL BE SHUNTED WEST OF THE REGION FRIDAY/SATURDAY AS UPPER RIDGE RETROGRADES TO THE FOUR CORNERS. LOOKS AS THOUGH MONSOONAL MOISTURE WILL BE TRAPPED UNDER THE RIDGE FRIDAY AND SATURDAY...SO HAVE ADDED LOW POPS TO SOME VALLEY ZONES AND BUMPED MOUNTAIN POPS. ATMOSPHERE WILL DRY TOWARD LATTER HALF OF THE WEEKEND AS RIDGE BECOMES FIRMLY ENTRENCHED OVER FOUR CORNERS. AFTER SLIGHT COOL DOWN...TEMPERATURES WILL RETURN TO NORMAL FOR THE WEEKEND. CNJ .GJT...NONE.
In the hours before
Local storm report, Jul 10, 6:22 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION, CO
622 PM MDT TUE JUL 10 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0516 PM 5SW GRAND JUNCTION CO 1.00 INCH HAIL
07/10/01 MESA REPORTED BY NWS TRAINED
SPOTTER
0525 PM 6SW GRAND JUNCTION CO .75 INCH HAIL
07/10/01 MESA REPORTED BY NWS TRAINED
SPOTTER
0525 PM 5S GRAND JUNCTION CO .88 INCH HAIL
07/10/01 MESA REPORTED BY NWS TRAINED
X SPOTTER
DJNThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:40 PM MDT | Flash Flood Warning | GJT | Rio Blanco | 2 hr |
Nearby
Flash Flood Warnings in Colorado, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.